| Catalog Number |
48010004N |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 10x40.035 saber percutaneous transluminal angioplasty (pta) balloon was opened and prepped in sterile field as per the instructions for use (ifu).The product inserted through an unknown sheath to target lesion.The physician performed hand inflation and pta balloon burst.The product was discarded and additional pta balloon used to finish case.There was no reported injury to the patient.The device will be returned for evaluation.
Event or Problem Description
As reported, the 10x40.035 saber percutaneous transluminal angioplasty (pta) balloon was opened and prepped in sterile field as per the instructions for use (ifu).The product inserted through an unknown sheath to target lesion.The physician performed hand inflation and pta balloon burst.The product was discarded and additional pta balloon used to finish case.There was no reported injury to the patient.Additional information and device return was requested; however, neither were not obtained after multiple attempts made.
Additional Manufacturer Narrative
As reported, the 10x40.035 saber percutaneous transluminal angioplasty (pta) balloon was opened and prepped in sterile field as per the instructions for use (ifu).The product inserted through an unknown sheath to target lesion.The physician performed hand inflation and pta balloon burst.The product was discarded and additional pta balloon used to finish case.There was no reported injury to the patient.Additional information was requested but was not obtained after multiple attempts made.The reported ¿balloon burst ¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.Anatomical, procedural, and/or handling factors could all have contributed to the reported issues.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.